Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 10, NWS Reno, NV

April 20, 2022Mono County, California; 5 counties in Nevada

NWS Reno, NV issued this wind advisory at Apr 20, 2022, 2:59 AM PDT for Mono County, California; 5 counties in Nevada. It took effect at Apr 20, 2022, 8:00 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2022, 2:59 AM PDT (09:59 UTC)
In effect from
Apr 20, 2022, 8:00 PM PDT
Expired
Apr 21, 2022, 7:00 PM PDT
In force
23 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2022-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2022-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

176 
WWUS75 KREV 200959
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
259 AM PDT Wed Apr 20 2022

NVZ003-211000-
/O.NEW.KREV.WI.Y.0010.220421T0300Z-220421T2000Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
259 AM PDT Wed Apr 20 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PDT
THURSDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...From 8 PM this evening to 1 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ073-211000-
/O.NEW.KREV.WI.Y.0010.220421T0300Z-220421T1200Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
259 AM PDT Wed Apr 20 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT
THURSDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph
  expected. Gusts for wind prone areas up to 65 mph are possible, 
  with ridge gusts around 100 mph.

* WHERE...Mono County.

* WHEN...From 8 PM this evening to 5 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Strong crosswinds will make travel difficult on north-south
  oriented roads including Highway 395.

* ADDITIONAL DETAILS...Winds will remain strong beyond 5 AM
  Thursday when a Winter Storm Warning goes in effect.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-210000-
/O.EXB.KREV.LW.Y.0017.220420T1800Z-220421T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
259 AM PDT Wed Apr 20 2022

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON FOR LAKE TAHOE...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Lake Tahoe.

* WHEN...From 11 AM this morning to 5 PM PDT this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-210300-
/O.CON.KREV.LW.Y.0017.220420T1800Z-220421T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
259 AM PDT Wed Apr 20 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
5 follow-up statements
395 
WWUS75 KREV 210258
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
758 PM PDT Wed Apr 20 2022

NVZ004-210400-
/O.EXP.KREV.LW.Y.0017.000000T0000Z-220421T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
758 PM PDT Wed Apr 20 2022

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
PYRAMID LAKE...

Winds will remain strong and gusty tonight across Pyramid Lake.
The advisory is being expired in agreement with local officials
due to the lake officially being closed overnight.

Breezy winds to linger into Thursday, but wind speeds will be
lighter than they were today.

$$

NVZ003-212000-
/O.CON.KREV.WI.Y.0010.220421T0300Z-220421T2000Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
758 PM PDT Wed Apr 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THURSDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph
  expected. Locally stronger gusts in wind prone locations.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...Until 1 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ073-211200-
/O.CON.KREV.WI.Y.0010.220421T0300Z-220421T1200Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
758 PM PDT Wed Apr 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph
  expected. Gusts for wind prone areas up to 65 mph are possible, 
  with ridge gusts around 100 mph.

* WHERE...Mono County.

* WHEN...Until 5 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Strong crosswinds will make travel difficult on north-south
  oriented roads including Highway 395.

* ADDITIONAL DETAILS...Winds will remain strong beyond 5 AM
  Thursday when a Winter Storm Warning goes in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
680 
WWUS75 KREV 210943
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
243 AM PDT Thu Apr 21 2022

NVZ004-220200-
/O.NEW.KREV.LW.Y.0018.220421T1200Z-220422T0200Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
243 AM PDT Thu Apr 21 2022

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR
PYRAMID LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Pyramid Lake.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ001-220200-
/O.EXB.KREV.WI.Y.0010.220421T1500Z-220422T0200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
243 AM PDT Thu Apr 21 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Locally stronger gusts in wind prone locations.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 8 AM this morning to 7 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles may be subject to blow over due to strong
  crosswinds.

* ADDITIONAL DETAILS...Strongest crosswinds will be on west-
  northwest to south-southeast oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ003-212000-
/O.CON.KREV.WI.Y.0010.000000T0000Z-220421T2000Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
243 AM PDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Locally stronger gusts in wind prone locations.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...Until 1 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles may be subject to blow over due to strong
  crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ073-211200-
/O.CON.KREV.WI.Y.0010.000000T0000Z-220421T1200Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
243 AM PDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph 
  expected. Gusts for wind prone areas up to 65 mph are 
  possible, with ridge gusts around 100 mph.

* WHERE...Mono County.

* WHEN...Until 5 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Strong crosswinds will make travel difficult on north-
  south oriented roads including Highway 395.

* ADDITIONAL DETAILS...Winds will remain strong today, even after
  the Winter Storm Warning goes in effect at 5:00 AM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
481 
WWUS75 KREV 211647
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
947 AM PDT Thu Apr 21 2022

NVZ003-211800-
/O.CAN.KREV.WI.Y.0010.000000T0000Z-220421T2000Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
947 AM PDT Thu Apr 21 2022

...WIND ADVISORY IS CANCELLED...

Winds have fallen below advisory level across the forecast zone.
Therefore, the wind advisory has been cancelled. Winds will 
continue to be breezy from the west-southwest with gusts 25 to 40 
mph through the afternoon and early evening. 

$$

NVZ001-220200-
/O.CON.KREV.WI.Y.0010.000000T0000Z-220422T0200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
947 AM PDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Locally stronger gusts in wind prone locations.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 8 AM this morning to 7 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles may be subject to blow over due 
  to strong crosswinds.

* ADDITIONAL DETAILS...Strongest crosswinds will continue to be on
  west-northwest to south-southeast oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-220200-
/O.CON.KREV.LW.Y.0018.000000T0000Z-220422T0200Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
947 AM PDT Thu Apr 21 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING FOR PYRAMID LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Pyramid Lake.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
946 
WWUS75 KREV 212144
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
244 PM PDT Thu Apr 21 2022

NVZ004-212245-
/O.CAN.KREV.LW.Y.0018.000000T0000Z-220422T0200Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
244 PM PDT Thu Apr 21 2022

...LAKE WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory level but will continue to be
breezy overnight into Friday from the northwest 10 to 20 mph with
gusts to 30 mph. Therefore, the Lake Wind Advisory has been cancelled.

$$

NVZ001-220200-
/O.CON.KREV.WI.Y.0010.000000T0000Z-220422T0200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
244 PM PDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph
  expected.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 8 AM this morning to 7 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles may be subject to blow over due 
  to strong crosswinds.

* ADDITIONAL DETAILS...Strongest crosswinds will continue to be on
  west-northwest to south-southeast oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to secure loose outdoor items such as patio furniture 
and trash cans which could blow away. The best thing to do is 
prepare ahead of time by making sure you have extra food and water
on hand, flashlights with spare batteries and/or candles in the 
event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
780 
WWUS75 KREV 220136
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
636 PM PDT Thu Apr 21 2022

NVZ001-220245-
/O.EXP.KREV.WI.Y.0010.000000T0000Z-220422T0200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
636 PM PDT Thu Apr 21 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

Breezy winds to continue, but will be much lighter than earlier
today.

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 20, 2:40 AM PDT, 19 minutes earlier.

Area forecast discussion, Apr 20, 2:40 AM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service Reno NV
240 AM PDT Wed Apr 20 2022

.SYNOPSIS...

Gusty winds will return this afternoon in advance of the next
storm headed towards the region. Plan on widespread snow and wind
impacts throughout the Sierra beginning tonight and likely
persisting through part of the day on Friday. The upcoming weekend
still looks dry and mild with a quieter pattern returning to the
region as we approach the end of April.

&&

.DISCUSSION...

Not much has changed in terms of forecast thinking regarding the
main headliner April storm system. Vertically stacked area of low
pressure will be deepening off the coast of WA/OR through the day.
On the southern periphery will be a strong mid-latitude jet. This
will help to drive a decent moisture tap into northern California
over the next several days. IVT of 250 kg/m/s will reach the
northern and central Sierra foothills by this afternoon. Inland
penetration of the same magnitude looks to be confined to
northwestern Nevada (north of 40deg N). Nevertheless, we will have
spillover as the upper level jet moves over the area and the
surface front moves through the region (early Thursday). Let's
discuss the hazards...

* Wind: An increase in winds will first be noticed across
  northeast California (Lassen/Plumas/Sierra/Modoc counties) by
  this afternoon as 700mb winds steadily increase to 50-60kt and
  some mixing brings these winds towards the surface. Gusts may
  briefly increase to 40-50 before moisture and precipitation roll
  in, softening the winds in this area. Farther south, winds will
  be breezy/gusty (resulting in a Lake Wind Advisory to be issued
  for Tahoe out ahead of the Winter Storm Warning) but the
  strongest winds are not anticipated until the overnight hours,
  out ahead of the cold front. Along the Sierra front and Mono
  county, sustained winds of 20-35 mph with gusts to 55 mph are
  probable. Wind prone areas could see gusts up to 65 mph. Note,
  that while wind advisories will be in effect for Mono County,
  the Winter Storm Warning will "override" it come Thursday
  morning; it will still be windy! Ridgetop winds are trivial -
  they will be very windy through at least Thursday with gusts
  100+ mph.

* Snow: Little change here. Precipitation will start advancing on
  NE CA by this evening, perhaps as early as mid afternoon (such
  as NW Lassen). Snow levels at this time will begin in the
  6,000-6,500 range. Central Sierra, including Tahoe Basin, will
  start receiving precipitation by 7-10pm, midnight at the latest.
  The show will start with periods of heavy snowfall rates and
  very poor travel conditions in the Sierra. The cold front will
  drive snow levels down to Truckee/Lake Tahoe level after
  midnight and stay below this elevation through the remainder of
  the event. By around day break, anywhere north of I-80 should
  see snow levels between 4,000 and 5,500 (lower values as you
  head north). This front will lead to spillover within a couple
  hours before or after sunrise, so morning commuters in the
  foothills may see some snow - or at least wet and slick roads.
  Precip will reach the eastern Sierra early Thursday morning as
  well, and the Winter Storm Warning beginning a tad later for
  Mono County is still on track.

* Snow Amounts: Forecast snowfall totals are still on track with 1
  to 2 feet along and west of Highway 89, and above 8,000 feet in
  Mono County; locally up to 3 feet along the immediate crest.
  Lassen and Plumas, generally 3 to 8 inches west of US-395 with
  isolated 18 inch amounts near the higher passes. Still looking
  for an inch or less in lower Nevada valleys, but this would
  likely not occur until the low moves over us early Friday which
  will usher in a colder airmass and lower snow levels. Be on the
  lookout during the Friday morning commute and allow extra time,
  since the roads will likely be wet at the very least.

* Other Stuff: As has been discussed recently, the upper level low
  moving towards us, along with favorable jet dynamics, will
  result in an increased chance for convective rain and snow
  showers along with lightning - specifically Thursday afternoon
  into the overnight hours. Patchy blowing dust will be possible,
  primarily this afternoon/evening along and north of Highway 50
  in western Nevada.

To wrap it up here, we'll bring back more typical quieter spring-
like conditions by the weekend with no additional precipitation
expected through the remainder of the forecast period.
Temperatures will moderate by Monday with some 70s starting to
creep back into the region. We'll dive more into the extended
range after we dig our way out of this upcoming storm...

-Dustin

&&

.AVIATION...

* A colder and wetter storm is on track to bring another round of
  increasing winds today, followed by widespread snow impacts to
  all Sierra terminals as we head into the late evening and
  overnight hours. Spillover precipitation into western Nevada
  terminals (RNO/CXP/MEV) will likely hold off until 10Z-12Z
  Thursday as a cold front passes through the area. Just ahead of
  the front (between 00Z-06Z Thu) LLWS, turbulence, and mountain
  obscurations will steadily increase across the region.

* Any rain/snow mixture or runway accumulations for western NV
  terminals will not arrive until the overnight hours - before
  daybreak Friday.

-Dustin

&&

.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 11 AM this morning to 5 PM PDT this
     afternoon for Lake Tahoe in NVZ002.

     Winter Storm Warning from 5 PM this afternoon to 11 AM PDT
     Friday NVZ002.

     Wind Advisory from 8 PM this evening to 1 PM PDT Thursday NVZ003.

     Lake Wind Advisory from 11 AM this morning to 8 PM PDT this
     evening for Pyramid Lake in NVZ004.

CA...Winter Storm Warning from 5 PM this afternoon to 11 AM PDT
     Friday above 5000 feet in CAZ071.

     Wind Advisory from 8 PM this evening to 5 AM PDT Thursday CAZ073.

     Winter Storm Warning from 5 AM Thursday to 11 AM PDT Friday
     CAZ073.

     Lake Wind Advisory from 11 AM this morning to 5 PM PDT this
     afternoon for Lake Tahoe in CAZ072.

     Winter Storm Warning from 5 PM this afternoon to 11 AM PDT
     Friday CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

Nearby

Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.